Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Global Dynamics of a Three Species Predator-Prey Competition Model with Holling type II Functional Response on a Circular Domain

Journal of Applied Nonlinear Dynamics 5(1) (2016) 93--104 | DOI:10.5890/JAND.2016.03.007

Walid Abid$^{1}$, R. Yafia$^{2}$, M.A. Aziz-Alaoui$^{3}$, H. Bouhafa$^{1}$, A. Abichou$^{1}$

$^{1}$ Université de Carthage, Laboratoire d’ingenierie Mathématique EPT, Tunisia

$^{2}$ Ibn Zohr University, Polydisciplinary Faculty of Ouarzazate, B.P: 638, Ouarzazate, Morocco

$^{3}$ Laboratoire de Mathématiques Appliquées, 25 Rue Ph. Lebon, BP 540, 76058Le Havre Cedex

Download Full Text PDF



This paper is devoted to the study of a three species ecosystem model consisting of a prey, a predator and a top predator. This model is given by a reaction diffusion system defined on a circular spatial domain and incorporates the Holling type II and a modified Leslie- Gower functional response. The aim of this paper is to investigate theoretically and numerically the asymptotic behavior of the interior equilibrium of the model. The conditions of boundedness, existence of a positively invariant and attracting set are proved. Sufficient conditions of local/global stability of the positive steady state are established. In the end, we present a numerical evidence of time evolution of the pattern formation.


  1. [1]  Lotka, A.J. (1925), Elements of Physical Biology, Williams and Wilkins, Baltimore, New York.
  2. [2]  Volterra, V. (1926), Variation and fluctuations of the number of individuals of animal species living together. In Animal Ecology. McGraw-Hill.
  3. [3]  Aziz-Alaoui, M.A. and Daher, O.M. (2003), Boundedness and global stability for a predator-prey model with modified Leslie-Gower and Holling type II schemes, Applied Mathematics Letters, 16, 1069-1075.
  4. [4]  Camara, B.I. and Aziz-Alaoui, M.A. (2008), Dynamics of predator-prey model with diffusion, Dynamics of Continuous, Discrete and Impulsive System, series A, 15, 897-906.
  5. [5]  Letellier, C. and Aziz-Alaoui, M.A. (2002), Analysis of the dynamics of a realistic ecological model, Chaos Solitons Fractals, 13, 95-107.
  6. [6]  Chunyan, J. and Jiang, D. (2011), A note on a predator-prey model with modified Leslie-Gower and Hollingtype II schemes with stochastic perturbation, Journal of Mathematical Analysis and Applications, 377, 435- 440.
  7. [7]  Abid, W., Yafia, R., Aziz-Alaoui, M.A., Bouhafa, H. and Abichou, A. (2015), Diffusion Driven Instability and Hopf Bifurcation in Spatial Predator-Prey Model on a Circular Domain, Applied Mathematics and Computation, 260, 292-313.
  8. [8]  Abid, W., Yafia, R., Aziz-Alaoui, M.A., Bouhafa, H. and Abichou, A. (2015), Global Dynamics on a Circular Domain of a Diffusion Predator-Prey Model with Modified Leslie-Gower and Beddington-DeAngelis Functional Type, Evolution Equations and Control Theory, 4, 115-129.
  9. [9]  Maionchi, D.O., dos Reis, S.F. and de Aguiar, M.A.M. (2006), Chaos and pattern formation in a spatial tritrophic food chain, Ecological Modelling, 191, 291-303.
  10. [10]  Upadhyay, R.K. and Sharada, N.R. (2011), Complex dynamics of a three species food-chain model with Holling type IV functional response, Nonlinear Analysis: Modelling and Control, 16, 353-374.
  11. [11]  Dubey, B. and Upadhyay, R. K. (2004), Persistence and extinction of one-prey and two-predator system, Nonlinear Analysis, 9, 307-329.
  12. [12]  Shuwen, Z. and Dejun, T. (2009), Permanence in a food chain system with impulsive perturbations, Chaos, Solitons and Fractals, 40, 392-400.
  13. [13]  Mada Sanjaya, W.S., Mamat, M., Salleh, Z. and Mohamad, N. (2011), Numerical simulation dynamical model of three species food chain with Holling type-II functional response, Malaysian Journal of Mathematical Sciences, 5, 1-12.
  14. [14]  Leslie, P. H. (1948), Some further notes on the use of matrices in population mathematics, Biometrica, 35, 213-245.
  15. [15]  Leslie, P.H. and Gower, J.C. (1960), The properties of a stochastic model for the predator-prey type of interaction between two species, Biometrica, 47, 219-234.
  16. [16]  Camara, B.I. (2009), Complexité de dynamiques de modèles proie-prédateur avec diffusion et applications, Ph.D. thesis, Université du Havre.
  17. [17]  Aziz-Alaoui, M.A. (2002), Study of a Leslie-Gower-type tritrophic population model Chaos, Solitons and Fractals, 14, 1275-1293.
  18. [18]  Nindjin, A.F. and Aziz-Alaoui, M.A. (2008), Persistence and global stability in a delayed Leslie-Gower type three species food chain, Journal Mathematical Analysis and Applications, 340, 340-355.